What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 11, 5:55 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 11, 5:55 PM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
555 PM CST Fri Nov 11 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 233 PM CST Fri Nov 11 2022
The main story through the short term period will be the approach
and passage of a strong cold front through Deep South Texas. This
frontal passage will not only bring cold temperatures to the region,
but also gusty winds and the threat for some isolated severe
weather.
Ahead of the aforementioned front, temperatures will remain warm
today under partly to mostly cloudy skies. Temperatures will top out
in the mid to upper 80s and even a few 90s west of I-69C. This
evening, ahead of the cold front, showers and thunderstorms will
begin to develop across northern portions of the County Warning Area
(CWA). Some of this activity could be strong to severe with bulk
shear values around 50 kts, MLCAPE over 2000 J/KG, DCAPE over 1000
J/KG, and lapse rates near 7 C/km across Brooks and Kenedy counties
this evening. The Storm Prediction Center (SPC) has placed
northeastern Jim Hogg, Brooks, Kenedy, and northeastern Willacy
counties into a Slight Risk of severe weather, with the remainder of
Deep South Texas remaining in a Marginal Risk. Short term model
guidance continues to bring showers and thunderstorms through the
region into the overnight hours with rainfall lingering across the
lower Valley into Saturday morning. The main hazards with any severe
weather that develops will be damaging winds with gusts of 50 to 60
mph and hail, primarily across the northern Ranchlands. Occasional
to frequent lightning and brief heavy rainfall is also possible with
any thunderstorm activity across the region.
The front will enter northwestern portions of the CWA this evening
and making its way through the Valley overnight. Breezy
northwesterly winds in wake of the frontal passage will develop
overnight and continue into midday Saturday, especially for the
coastal areas. A Wind Advisory is in effect for the barrier islands
from 8 PM tonight until 6 AM Saturday morning. Sustained winds of
around 30 mph are likely with occasional to frequent gusts to 40 mph.
Will need to monitor eastern Kenedy, Willacy and Cameron counties
for a possible Wind Advisory late tonight, but at this time this
region looks to remain just shy of Wind Advisory criteria. These
winds will also cause issues along area beaches in conjunction with
higher wave heights. A High Surf Advisory will go into effect at 4
AM Saturday morning until 6 PM Saturday evening. A Rip Current
Statement will go into effect tonight at 6 PM until 6 PM Saturday
night and finally, a Coastal Flood Statement is in effect from 6 PM
tonight until 3 AM Saturday morning with high tide occurring at 9:08
PM.
Hope you have your extra blankets and hot chocolate ready to go
because the cold weather is on our doorstep! Temperatures tonight
will rapidly fall behind the front with lows falling the 40s and few
50s hanging on along the coast and the US/Mexican border.
Temperatures on Saturday will remain cold, and nudged temps down a
touch from the previous package, with highs only in the upper 50s to
low 60s. Saturday night will remain chilly with lows in the mid 40s
across the ranchlands to mid 50s in the lower Valley.
Every year, we like to remind motorists to watch for pelicans on
local bridges and coastal roadways with these stronger fronts, and
this front may present a similar issue, even though it is early
November, especially into Saturday morning along HWY48 near Bahia
Grande.
&&
.LONG TERM...
(Sunday through next Friday)
Issued at 233 PM CST Fri Nov 11 2022
The long-term forecast will start off with mid/upper-level quasi-
zonal flow over the state of Texas. Upper-level flow will shift
more southwesterly by Monday as a large-scale trough pattern
begins to develop over much of the CONUS. A series of mid-level
shortwave troughs will swing across the state through the upcoming
workweek, keeping a somewhat active fall/winter-like pattern
through the end of the week.
Abnormally cool temperatures will persist through Sunday and into
Sunday night. Latest model guidance indicates an inverted trough
developing along the coast on Sunday morning. This should keep
cloud cover thick and chance of light rain in the forecast,
especially for coastal counties. Light rain and drizzle chances
carry into Monday morning as Saturday's (tomorrow's) cold frontal
boundary lifts northward through the CWA as a warm front.
Temperatures and dewpoints will quickly rise thereafter, with high
temperatures reaching the low-mid 80s, or near seasonal average,
in the afternoon.
A potent mid-level shortwave trough will progress
east/northeastward across the Southern Plains on Monday and will help
push another surface cold through the state. The quick-moving
front will slide south the RGV either late Monday night or early
Tuesday morning. Latest 12z deterministic model runs are not very
optimistic with rainfall in association with this next cold
front, keeping best chances (20-30%) of rain along the coast and
offshore as the front moves through.
Strong surface (1034-1035mb) high pressure will gradually build
into central Texas by Thursday morning. However, agreement in
long-range models suggests another coastal trough developing along
the Lower Texas Coast behind the cold front Tuesday. This trough
is forecast to linger along the coast through the remainder of the
upcoming week. And despite strong surface ridging building in
across the state, the trough would likely keep cloud cover thick
and a chance for light rain/drizzle intact through Friday,
especially for locations along and east of US-281/I-69C. Winds
will remain northerly through the end of the week. As a result,
anticipate both high and low temperatures to remain abnormally
cool through the rest of the week. Lows will bottom out in the 40s
and 50s while highs will range from the upper 50s to lower 60s.
&&
.AVIATION...
(00Z TAFS)
Issued at 544 PM CST Fri Nov 11 2022
VFR continues over the regional airports in advance of a cold
front, currently along a KLRD to KALI to near KCRP. As the front
moves through the Rio Grande Valley between 9 PM and Midnight
ceilings are expected to lowering MVFR to IFR with strong gusty
winds developing. Some gusts to 35 knots especially if showers and
thunderstorms developing along the front. IFR to lower end MVFR
persist through mid to late morning Saturday with gradually
lifting of cigs to VFr by or shortly after Noon Saturday.
&&
.MARINE...
Issued at 233 PM CST Fri Nov 11 2022
Now through Saturday Night...Favorable Marine conditions will
continue ahead of cold front slated to move through the coastal
waters this evening into tonight. Conditions will rapidly
deteriorate in wake of the frontal passage and Gale Warnings are
in effect for all coastal waters beginning at 8 PM this evening
and continuing into Saturday afternoon. Bay conditions may improve
slightly Saturday morning, with Small Craft Advisory conditions
likely continuing into Saturday night.
Sunday through Friday...Adverse to hazardous marine conditions are
expected through much of the period, especially for the Gulf
waters. Small Craft Exercise Caution and/or low-end Small Craft
Advisories will be on-going across the Gulf waters Sunday and
likely continuing into Sunday night and possibly into Monday.
Another cold front arrives late Monday night or early Tuesday
morning with northerly winds increasing and seas building around 7
to 9 feet Tuesday morning through the afternoon; a Small Craft
Advisory seems likely for the Gulf waters early Tuesday morning
through Tuesday evening. Conditions don't really improve too much
through the rest of the week as moderate-strong and gusty
northerly winds persist through Friday; Small Craft Exercise
Caution/Small Craft Advisories conditions look likely.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 50 58 54 70 / 80 40 10 20
HARLINGEN 48 58 52 67 / 90 30 10 20
MCALLEN 51 60 50 67 / 80 10 0 10
RIO GRANDE CITY 50 62 48 67 / 50 10 0 0
SOUTH PADRE ISLAND 57 64 63 72 / 80 40 10 30
BAYVIEW/PORT ISABEL 50 60 56 71 / 90 40 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX... until 3 AM CST Saturday for TXZ451-454-455.
High Rip Current Risk through Saturday afternoon for TXZ451-454-
455.
Wind Advisory until 6 AM CST Saturday for TXZ451-454-455.
High Surf Advisory from 4 AM to 6 PM CST Saturday for TXZ451-454-
455.
GM...Gale Warning until noon CST Saturday for GMZ130-132-135-150-155-
170-175.
&&
SHORT TERM...68-McGinnis
LONG TERM....67-Mejia
AVIATION...59-GBHazardous weather outlook, Nov 11, 4:11 PM CST, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
411 PM CST Fri Nov 11 2022
TXZ248>255-351-353>355-451-454-455-122215-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
411 PM CST Fri Nov 11 2022
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Tonight
Isolated strong to severe thunderstorms are possible this evening
as a cold front sweeps through, especially for the Brooks/Kenedy
Ranches. Primary threats are large hail and damaging wind gusts.
A Wind Advisory is in effect from 8 PM this evening through 6 AM
CST Saturday morning for the islands of Cameron, Kenedy, and
Willacy Counties.
Minor Coastal Flooding this evening along South Padre Island,
which could narrow the beaches in many locations. A Coastal Flood
Statement has been issued through 3 AM.
There is a High Risk of Rip Currents at the beaches of South
Padre Island and Boca Chica State Park tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A High Risk of Rip Currents for the beaches of South Padre Island
and Boca Chica State Park Saturday.
A High Surf Advisory is in effect for the beaches of South Padre
Island and Boca Chica State Park from 4 AM CST Saturday through 6
PM Saturday.
An elevated risk of rip currents will continue through the
remainder of the period.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any severe weather later today
or tonight to local law enforcement or the National Weather
Service in Brownsville.
GMZ130-132-135-150-155-170-175-122215-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
411 PM CST Fri Nov 11 2022
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
A Gale Warning is in effect for all of the Lower Texas coastal
waters beginning at 8 PM this evening.
Strong thunderstorms over the waters this evening may produce wind
gusts above 40 knots and large hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The Gale Warning on the Lower Texas coastal waters continues
through Noon CST on Saturday. Small Craft Advisories are likely
thereafter on Saturday, and periodically again through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any severe weather later today
or tonight to local law enforcement or the National Weather
Service in Brownsville.
In the hours before
Special weather statement, Nov 11, 6:10 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Brownsville TX
610 PM CST Fri Nov 11 2022
TXZ248>255-351-353>355-451-454-455-120400-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, San Manuel,
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island,
and Boca Chica Beach
610 PM CST Fri Nov 11 2022
...Big Temperature Change Tonight and Saturday for Deep South
Texas and the Rio Grande Valley...
A strong cold front tonight brings a quick and drastic end to the
warm temperatures. Citizens of Deep South Texas should be
prepared for 30 degree drop of temperatures overnight. The cold
front currently, moving south of Laredo and nearing Corpus Christi
moves into the northern and Western Ranchland between 8 and 10 PM
and quickly passes through the Rio Grande Valley between 10 PM
and Midnight surging south of South Padre Island after Midnight.
Temperatures are likely to drop at least 15 degrees within the
first 1 to 2 hours behind the front and 25 to 30 degrees in 4 to 6
hours, or in other words, temperatures in the 70s in advance of
the cold front fall into the 50s a few hours after the front
bottoming out in the upper 40s to lower 50s by sunrise Saturday.
Temperatures remain steady through the morning with a slow
recovery through the 50s Saturday afternoon. Strong northerly
winds of 15 to 30 mph are also expected to accompany the frontal
passage combining with the falling temperatures pushing the "feel
like" wind chills down near 40 degrees.
Listen to NOAA Weather Radio or your local media for the latest
updates on this change in the weather.
Special weather statement, Nov 11, 6:58 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
658 PM CST Fri Nov 11 2022
TXZ250-251-120145-
Brooks TX-Inland Kenedy TX-
658 PM CST Fri Nov 11 2022
...A strong thunderstorm will impact portions of west central Kenedy,
northeastern Hidalgo and southeastern Brooks Counties through 745 PM
CST...
At 658 PM CST, Doppler radar was tracking a strong thunderstorm over
Rachal, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2705 9783 2673 9790 2675 9799 2678 9799
2678 9810 2684 9833 2700 9826
TIME...MOT...LOC 0058Z 280DEG 21KT 2690 9817
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
58/ReeseSpecial weather statement, Nov 11, 9:22 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Brownsville TX
922 PM CST Fri Nov 11 2022
TXZ252-253-120400-
Southern Hidalgo TX-Starr TX-
922 PM CST Fri Nov 11 2022
...A strong thunderstorm will impact portions of west central Hidalgo
and southeastern Starr Counties through 1000 PM CST...
At 921 PM CST, Doppler radar was tracking a strong thunderstorm over
La Victoria, or near Garciasville, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Penitas, Sullivan City, La Joya, Los Ebanos, Garciasville, La Grulla,
Cesar Chavez Middle School, Doffing, John F Kennedy Elementary School
and La Victoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2622 9844 2622 9848 2620 9848 2625 9855
2622 9856 2626 9859 2625 9862 2626 9862
2624 9867 2626 9868 2627 9872 2628 9870
2629 9871 2630 9874 2633 9875 2634 9877
2651 9860 2633 9833 2620 9844
TIME...MOT...LOC 0321Z 307DEG 12KT 2637 9864
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
58/ReeseSpecial weather statement, Nov 11, 9:44 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Brownsville TX
944 PM CST Fri Nov 11 2022
TXZ253-120445-
Southern Hidalgo TX-
944 PM CST Fri Nov 11 2022
...Strong thunderstorms will impact portions of southern
Hidalgo County through 1045 PM CST...
At 943 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Hargill Elementary to 10 miles south of La
Grulla. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Mission, Pharr, San Juan, Alamo, Donna, Hidalgo, Elsa,
Palmview and Penitas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2607 9825 2610 9829 2612 9827 2612 9830
2610 9830 2617 9834 2615 9835 2616 9839
2620 9844 2622 9844 2622 9848 2620 9848
2623 9854 2645 9809 2644 9800 2635 9786
2626 9786 2607 9821
TIME...MOT...LOC 0343Z 334DEG 10KT 2645 9802 2612 9866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58/Reese